Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 196, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 1, 2013, 1:03 PM CDT for 4 counties in Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2013, 1:03 PM CDT (18:03 UTC)
- Expired
- Nov 1, 2013, 1:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 1:03 PM CDT | TSTM WND DMG | Alford, FL | ONE TREE DOWN IN ALFORD FROM THE STORMS ON FRIDAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS52 KTAE 011803
SVRTAE
FLC005-013-063-133-011845-
/O.NEW.KTAE.SV.W.0196.131101T1803Z-131101T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM CDT FRI NOV 1 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BLOUNTSTOWN...
SOUTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 145 PM CDT
* AT 101 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
21 MILES NORTHWEST OF BLOUNTSTOWN TO 27 MILES WEST OF
BLOUNTSTOWN...OR ALONG A LINE EXTENDING FROM ROUND LAKE TO SINGER
ROAD...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETTS...SAUNDERS...FOUNTAIN...CENTER LAKE...SIMSVILLE...ROCK
CREEK...CAMPS HEAD...MOOSE POND...STAR...BLUE SPRING...UNION
CITY...SINK CREEK...WHITE POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3073 8539 3085 8493 3043 8501 3042 8504
3043 8557
TIME...MOT...LOC 1804Z 259DEG 26KT 3065 8528 3048 8547
$$
42-DVD3 follow-up statements
829
WWUS52 KTAE 011821
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT FRI NOV 1 2013
FLC133-011831-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-131101T1845Z/
WASHINGTON FL-
121 PM CDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
LAT...LON 3054 8546 3057 8544 3075 8534 3085 8493
3043 8501 3042 8504 3043 8549
TIME...MOT...LOC 1821Z 259DEG 26KT 3077 8496 3045 8540
$$
FLC005-013-063-011845-
/O.CON.KTAE.SV.W.0196.000000T0000Z-131101T1845Z/
CALHOUN FL-JACKSON FL-BAY FL-
121 PM CDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHEASTERN BAY...SOUTHEASTERN JACKSON AND NORTHERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAND RIDGE TO FOUNTAIN...OR ALONG A LINE EXTENDING
FROM 22 MILES NORTH OF BLOUNTSTOWN TO 26 MILES WEST OF BLOUNTSTOWN...
MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SINK
CREEK...WHITE POND...ALLIANCE...WILLIS...INWOOD...CHASON...ALTHA...
BLOUNTSTOWN AIRPORT...NETTLE RIDGE...RED OAK...SELMAN...OCHEESEE...
MACEDONIA...HENDERSON MILL...DURHAM...CLARKSVILLE AND CHIPOLA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3054 8546 3057 8544 3075 8534 3085 8493
3043 8501 3042 8504 3043 8549
TIME...MOT...LOC 1821Z 259DEG 26KT 3077 8496 3045 8540
$$
42-DVD962
WWUS52 KTAE 011832
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EDT FRI NOV 1 2013
FLC005-011843-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-131101T1845Z/
BAY FL-
132 PM CDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAY COUNTY IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3059 8538 3070 8525 3085 8493 3043 8501
3042 8504 3043 8538
TIME...MOT...LOC 1833Z 259DEG 26KT 3079 8488 3050 8527
$$
FLC013-063-011845-
/O.CON.KTAE.SV.W.0196.000000T0000Z-131101T1845Z/
CALHOUN FL-JACKSON FL-
132 PM CDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN JACKSON AND NORTHERN CALHOUN COUNTIES IN THE
PANHANDLE OF FLORIDA...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF INWOOD TO MOOSE POND...OR ALONG A
LINE EXTENDING FROM 24 MILES NORTH OF BLOUNTSTOWN TO 17 MILES WEST OF
BLOUNTSTOWN...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIS...INWOOD...CHASON...ALTHA...CLARKSVILLE...BLOUNTSTOWN
AIRPORT...NETTLE RIDGE...RED OAK...SELMAN...OCHEESEE...MACEDONIA...
HENDERSON MILL...DURHAM AND CHIPOLA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
&&
LAT...LON 3059 8538 3070 8525 3085 8493 3043 8501
3042 8504 3043 8538
TIME...MOT...LOC 1833Z 259DEG 26KT 3079 8488 3050 8527
$$
42-DVD785
WWUS52 KTAE 011836
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM CDT FRI NOV 1 2013
FLC013-063-011846-
/O.EXP.KTAE.SV.W.0196.000000T0000Z-131101T1845Z/
CALHOUN FL-JACKSON FL-
136 PM CDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA WILL EXPIRE AT
145 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3059 8538 3070 8525 3085 8493 3044 8501
3042 8504 3043 8538
TIME...MOT...LOC 1836Z 259DEG 26KT 3079 8485 3050 8525
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 9:20 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 1, 9:20 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1020 AM EDT Fri Nov 1 2013 .NEAR TERM [Through Today]... The cold front continues to approach southeast Alabama this morning and will move east through the day. The 12z KTAE sounding reveals decent but not extraordinary shear with 0-1 km shear around 25 knots and 0-6 km shear around 40 knots. Analyzed instability is not particularly high this morning, but the local hi-res models as well as the NAM show SBCAPE values approaching 1000 j/kg this afternoon. Radars as of 9 am are fairly quiet with a broken band of showers entering portions of southeast Alabama. All of the guidance indicates that shower activity will expand in coverage through the day with isolated convection possible. Given the aforementioned CAPE and shear, we still cannot rule out an isolated, brief strong storm, but the probability is very low. The main limiting factor is the lack of significant forcing as the main height falls and parent surface low are well away from the area up in southern Canada. && .SHORT TERM [Tonight through Sunday]... With the more potent Sfc and Upper level low marching steadily NE through the Great Lakes and New England, and the secondary piece of Upper level energy more focused on developing an MCS in the northern Gulf of Mexico, it appears that our approaching Cold frontal boundary will be increasingly progressive across our CWA tonight. Therefore, trimmed back PoPs and QPF from W to E especially between 06 and 12 UTC where most of the remaining showers (and possibly a lingering storm or 2 should be confined to the ESE 1/3 to 1/4 of the region. Much cooler and drier air should begin to build in behind the front on Saturday, setting the stage for a fair and seasonable day to begin the weekend with highs in the mid to upper 70s, with low temps dropping into the mid 40s in many areas by Sun. morning. For the start of the FSU-Miami football game, temps should begin in the mid 60s, but fall into the mid to upper 50s towards the end of the game. Highs on Sunday are expected to only reach the lower 70s, albeit with plenty of sunshine. && .LONG TERM [Sunday Night through Thursday]... The long term period starts off fairly benign with below climo temps and PoPs as deep layer ridging builds behind the cold front passing through our area Friday into Saturday. Surface high pressure quickly moves north and east, so beginning early next week our temperatures will gradually rebound to right around normal for this time of year. Towards the end of the period, namely late Wednesday into Thursday, another cold front will approach our area from the west bringing an increase in PoPs. && .AVIATION... [Through 12z Saturday] Showers with a slight chance of thunderstorms will increase from west to east through the day as a cold front moves through the area. MVFR cigs will also overspread the area with brief IFR cigs also possible. Some gusty winds between 20-25 knots are expected ahead of the front by the late morning and afternoon hours, especially near showers. && .MARINE... With the approaching cold front, winds and seas are expected to remain at cautionary conditions into this evening before we have a brief lull behind the front through Saturday. Thereafter, winds and seas are now expected to reach Small Craft Advisory levels beginning Saturday night and lingering into early next week as a strong ridge of high pressure builds in from the northwest. && .FIRE WEATHER... Minimum relative humidity values will be around 30 percent with breezy northwest winds in the wake of a cold front on Saturday. However, other fire weather parameters will remain above critical levels and red flag conditions are not expected. Dispersion values will be high across most of the tri-state region on Saturday and portions of north Florida Sunday. && .HYDROLOGY... With the weakening of the approaching Cold front, Storm total rainfall is now expected to be generally around 1 inch or less with only an few isolated higher amounts possible. This should not cause any concerns on our area rivers and streams. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 81 57 78 45 73 / 90 70 10 0 0 Panama City 80 59 77 50 70 / 90 40 0 0 0 Dothan 78 51 75 43 70 / 90 20 0 0 0 Albany 80 53 76 44 71 / 90 40 10 0 0 Valdosta 80 60 77 45 71 / 90 80 10 0 0 Cross City 83 66 78 44 74 / 50 80 20 0 0 Apalachicola 80 61 77 50 70 / 90 70 10 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term...DVD Short Term/Marine/Hydrology...Gould Long Term...DVD/Navarro Aviation...DVD Fire Weather...Barry
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.